Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Quad Cities, IA

June 26, 2021Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this special weather statement at Jun 26, 2021, 5:12 AM CDT for Bureau County, Putnam County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 5:12 AM CDT (10:12 UTC)
Expired
Jun 26, 2021, 6:15 AM CDT
In force
63 min
Issued by
NWS Quad Cities, IA

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 102 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS83 KDVN 261012
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
512 AM CDT Sat Jun 26 2021

ILC011-155-261115-
Putnam-Bureau-
512 AM CDT Sat Jun 26 2021

...A LINE OF SHOWERS WILL AFFECT PUTNAM AND BUREAU COUNTIES UNTIL 615
AM CDT...

At 511 AM CDT, radar indicated showers were located along a line
extending from near Osceola to near McNabb. Movement was northeast at
30 mph.

Locations impacted include...
Princeton, Hennepin, Spring Valley, Henry, DePue, Granville, Walnut,
Ladd, Wyanet, Tiskilwa, La Moille, Dalzell, Buda, Bureau Junction,
McNabb, Putnam, Mark, Ohio, Cherry and Malden.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 44 and 72.
 Interstate 180 between mile markers 1 and 13.

Locally heavy rainfall is also occurring with these showers. Minor 
flooding of low lying areas, creeks, streams and urban areas is 
possible. If you encounter water over a roadway, do not drive 
through it.

LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
      4123 8964 4124 8974 4128 8974 4158 8964
      4158 8917 4110 8916
TIME...MOT...LOC 1011Z 204DEG 26KT 4124 8974 4117 8915 

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:49 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 26, 3:49 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
349 AM CDT Sat Jun 26 2021

...HYDROLOGY UPDATE...

.SYNOPSIS...
Issued at 300 AM CDT Sat Jun 26 2021

06Z surface data has a weak low near KPRO. Stationary fronts
extended northeast from the low into southern Wisconsin and to the
southwest into the Oklahoma panhandle. Dew points were in the 70s
south of the stationary fronts with 50s and 60s north of the fronts.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 300 AM CDT Sat Jun 26 2021

The flash flood watch has been extended through Saturday
night for part of the area.

The initial weak upper level disturbance will exit the area through
sunrise resulting in isolated to scattered rain showers and a few
thunderstorms.

The next stronger upper level disturbance is associated with the
organized thunderstorm complex across eastern Kansas and Missouri.
Said disturbance will push another rain shield up across the area
during the daylight hours.

As mentioned above the flash flood watch has been extended through
Saturday night; generally east of a line from Tampico, IL to
Memphis, MO. The better signal for heavy rain is generally east of
the Illinois river. However some of the area covered by the
extension was hit fairly hard by heavy rain 24 hours earlier so it
would not take much to cause problems.

Tonight areal coverage of the rain will decrease from west to east.
However due to the high moisture levels in the atmosphere isolated
to scattered convection is expected to persist through the night.

.LONG TERM...(Sunday through Friday)
ISSUED AT 300 AM CDT Sat Jun 26 2021

Positively tilted trough across the Plains this weekend will
gradually shift eastward into the Midwest by the middle of next
week. This setup will result in typical late June weather with highs
in the low to mid 80s and humid conditions. There will be
periodic chances for showers and thunderstorms as a surface
boundary meanders over the Upper Mississippi Valley. Although
there are daily chances for rain through next week, dry periods
are expected as well due to scattered coverage of the showers and
storms.

Bouts of heavy rain are a concern with anomalously high PWATs
between 1.5 to 2 inches, supporting efficient warm rain
processes. At this time, it appears Sunday night across the east
and south, and Tuesday area-wide, are the most likely periods for
pockets of heavy rain.

Models are showing a pattern change to cooler and less humid
conditions late next week as an upper low drops in from the Hudson
Bay region. The NBM has highs in the 70s and lows in the 50s to
low 60s by Friday. Uttech

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 212 AM CDT Sat Jun 26 2021

The next upper level disturbance will move through the mid
Mississippi Valley through 00z/27. VFR to IFR conditions will
slowly deteriorate to MVFR/IFR through 00z/27 with scattered
showers and some thunderstorms. After 00z/27 conditions will
slowly improve to VFR with decreasing areal coverage of rain.

&&

.HYDROLOGY...
Issued at 338 AM CDT Sat Jun 26 2021

Tributary creeks in west central Illinois are approaching crests
from the heavy rainfall yesterday.

Area rivers in west central Illinois, southeast Iowa and far
northeast Missouri have crested and are expected to be below flood
stage after sunrise Saturday.

A very localized heavy rain event occurred over the northern
suburbs of Cedar Rapids that resulted in low end flooding of area
creeks. Crests on these creeks are expected this morning followed
by falling water levels.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch until 7 AM CDT this morning for Cedar-Clinton-
     Henry IA-Jefferson-Johnson-Keokuk-Louisa-Muscatine-Scott-
     Van Buren-Washington.

     Flash Flood Watch through Sunday morning for Des Moines-Lee.

IL...Flash Flood Watch until 7 AM CDT this morning for Rock Island-
     Whiteside.

     Flash Flood Watch through Sunday morning for Bureau-Hancock-
     Henderson-Henry IL-McDonough-Mercer-Putnam-Warren.

MO...Flash Flood Watch through Sunday morning for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Uttech
AVIATION...08
HYDROLOGY...08
Hazardous weather outlook, Jun 26, 3:33 AM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
333 AM CDT Sat Jun 26 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
333 AM CDT Sat Jun 26 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms with locally heavy rainfall will again be seen
across the area today and tonight. A flash flood watch remains in
effect for areas east of a line from Memphis, Missouri to Tampico,
Illinois.

The Storm Prediction Center has a marginal risk of severe storms
for the entire area. If severe storms develop the primary risk
will be damaging winds.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

There is a daily risk of thunderstorms across the area with the
potential for locally heavy rainfall.

At this time no severe storms are anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, Jun 25, 11:43 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1143 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       2 W CEDAR RAPIDS        41.98N 91.71W
06/25/2021  M1.92 INCH       LINN               IA   TRAINED SPOTTER

            EVENING RAIN TOTAL.

&&
Special weather statement, Jun 26, 12:05 AM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1205 AM CDT Sat Jun 26 2021

IAC011-260545-
Benton-
1205 AM CDT Sat Jun 26 2021

...HEAVY RAIN WILL AFFECT NORTHWESTERN BENTON COUNTY UNTIL 1245 AM
CDT...

At 1204 AM CDT, heavy showers were located over Garrison, or 8 miles
west of Vinton, moving northeast at 10 mph. Minor flooding of low
lying areas, creeks, streams and urban areas is possible.

Locations impacted include...
Garrison.

Torrential rainfall is also occurring with these showers.  If you
encounter water over a roadway, do not drive through it.

LAT...LON 4222 9217 4217 9204 4207 9228 4213 9230
      4216 9230
TIME...MOT...LOC 0504Z 228DEG 8KT 4215 9219

Uttech
Local storm report, Jun 26, 1:43 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     FLASH FLOOD      1 NE MARION             42.04N 91.57W
06/25/2021                   LINN               IA   BROADCAST MEDIA

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
            NE MARION. DEEP FLOWING WATER AT 35TH STREET
            AND MCGOWAN BOULEVARD.

&&
Local storm report, Jun 26, 1:53 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
153 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      MARION                  42.04N 91.59W
06/25/2021                   LINN               IA   BROADCAST MEDIA

            FLOWING WATER SEVERAL INCHES DEEP COVERING
            29TH STREET NEAR 10TH AVENUE.

&&
Local storm report, Jun 26, 4:06 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       3 NNE CEDAR RAPIDS      42.01N 91.66W
06/26/2021  M2.30 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL FOR JUNE 25TH.

&&
Special weather statement, Jun 26, 5:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
512 AM CDT Sat Jun 26 2021

ILC011-155-261115-
Putnam-Bureau-
512 AM CDT Sat Jun 26 2021

...A LINE OF SHOWERS WILL AFFECT PUTNAM AND BUREAU COUNTIES UNTIL 615
AM CDT...

At 511 AM CDT, radar indicated showers were located along a line
extending from near Osceola to near McNabb. Movement was northeast at
30 mph.

Locations impacted include...
Princeton, Hennepin, Spring Valley, Henry, DePue, Granville, Walnut,
Ladd, Wyanet, Tiskilwa, La Moille, Dalzell, Buda, Bureau Junction,
McNabb, Putnam, Mark, Ohio, Cherry and Malden.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 44 and 72.
 Interstate 180 between mile markers 1 and 13.

Locally heavy rainfall is also occurring with these showers. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive
through it.

LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
      4123 8964 4124 8974 4128 8974 4158 8964
      4158 8917 4110 8916
TIME...MOT...LOC 1011Z 204DEG 26KT 4124 8974 4117 8915

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:54 PM CDTSpecial Weather StatementDVNLinn21 min
Jun 25, 9:18 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee27 min
Jun 25, 10:51 PM CDTSpecial Weather StatementDVNLinn39 min
Jun 25, 10:59 PM CDTSpecial Weather StatementDVNBenton46 min
Jun 25, 11:37 PM CDTFlash Flood WarningDVNLinn101 min
Jun 26, 12:05 AM CDTSpecial Weather StatementDVNBenton40 min
Jun 26, 1:18 AM CDTAreal Flood WarningDVNLinn5 hr
Jun 26, 6:49 PM CDTSpecial Weather StatementDVNIowa26 min
Jun 25, 11:07 PM CDTSpecial Weather StatementDVNHenry38 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.